Thursday, October 29, 2009

Xeloda – Day 3

When I brushed my teeth last night I had a little blood on my toothbrush so the gums are getting a bit sensitive. My eyes are still watering from the Taxotere and may continue to water from the Xeloda.

Today I had an appointment at the clinic to finish off the study I was on. The only concern I brought to the oncologist is that the top of my left foot was a bit swollen and sore. She looked at it and said ... let’s just watch it for now. It might just be a build-up of fluid from a pair of tighter shoes I’d been wearing, as my legs are still retaining quite a bit of water. On a positive note, since I’m no longer on Taxotere or the steroids, that swelling should go down. And that pouch of fluid under my chin should start disappearing too. My face will start returning to normal as opposed to the round faced I developed... and my chemo belly should also go down. I can’t even tell you how good that makes me feel.

My next appointment is almost three weeks away. Hooray!

6 comments:

Tina said...

hurray! Lots of good news--hope it continues!

TNBCAmazon said...

Hi Daria,

I am very glad to hear that you seem to be doing well with the Xeloda so far. Hopefully, the Taxotere (and steroid) side effects will wear off soon. I am sure you won't mind one bit if you get a bit more of a 'normal' life back... :)
So I'm keeping my fingers crossed that you will continue to do well on the new drugs -- and that those drugs will control the cancer!

Raden Galoh said...

I'm bouncing in happiness to hear your positive tone...

Way to go girl!

Dr. Swill said...

Daria,

Is it normal to have side effects in day 3? It seems so soon, but I'm not familiar with the drug.

My mom has always had a similar problem with fluid in her legs and feet. She's on heavy diuretics and pees all day long and the water rarely diminishes. Then the drug causes kidney complications. One drug to fix another drug all cause by CHF. I hope you do well with this new drug.

Peace B

whidbeywoman said...

Keeping my fingers crossed. It sounds like your body may be tolerating Xeloda better than your previous treatment. Watch that swelling... I hope you're not developing a DVT. Be sure to let the doc know if you have any leg cramps or pain. Ron is sill on blood thinners for his DVT, which devloped last March in his leg. He still has some swelling in his ankle.Blood clots are not that unusual in cancer patients.
Keep up the positive attitude! It will go far in your recovery :)

Dee said...

Xeloda made me feel nauseous - usually just for about an hour or so after I took it. Within about a week, I think, I started to break out on my face. Within two weeks, I was getting mouth sores and spicy or acidic foods wreaked havoc in my mouth. My acupuncturist told me that I could swish aloe vera juice in my mouth - and it did help my mouth sores.

One of my friends wrote a song for me entitled "My Xeloda", using the music from My Sharona. It's funny! It's all about the side effects I felt when I was on it. Go to "labels" on the lower right and click on Xeloda. That'll bring up all the entries with Xeloda - scroll down until you can play the song. I love it!